Jump to Main Content
On approximation for fractional stochastic partial differential equations on the sphere
- Anh, Vo V., Broadbridge, Philip, Olenko, Andriy, Wang, Yu Guang
- Stochastic environmental research and risk assessment 2018 v.32 no.9 pp. 2585-2603
- differential equation, isotropy, molecular dynamics, problem solving, simulation models, stochastic processes
- This paper gives the exact solution in terms of the Karhunen–Loève expansion to a fractional stochastic partial differential equation on the unit sphere [Formula: see text] with fractional Brownian motion as driving noise and with random initial condition given by a fractional stochastic Cauchy problem. A numerical approximation to the solution is given by truncating the Karhunen–Loève expansion. We show the convergence rates of the truncation errors in degree and the mean square approximation errors in time. Numerical examples using an isotropic Gaussian random field as initial condition and simulations of evolution of cosmic microwave background are given to illustrate the theoretical results.